MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an mca (middle cerebral artery) stenosis case, after puncturing the right femoral artery and placing the catheter to the mca (middle cerebral artery) m2 under the guidance of the subject guidewire, abnormal manipulation was observed.The operator withdrew the subject guidewire and discovered that its hydrophilic coating had peeled off.The physician replaced it with a new device and continued the procedure without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked/bent, the guidewire (ptfe) polytetrafluoroethylene coating was noted to be damaged approx.44cm from the proximal end.There were no anomalies noted to the distal hydrophilic coating.The core wire was observed through the distal tip dome.During a functional inspection, the guidewire was soaked in warm water the demo microcatheter was flushed and the guidewire was advanced with slight friction.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported hydrophilic coating peeling was not confirmed; however, it was noted that the ptfe coating was peeled, it is likely that this was reported as being hydrophilic coating, therefore the reported event can be confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during delivery the manipulation of the guidewire was abnormal.The operator withdrew the guidewire to check and found the tip coating of it peeled off.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.The device was returned, and it was not confirmed that the hydrophilic coating was peeling, however it was confirmed that the ptfe coating was peeled, it is likely that this is the reported anomaly.There was kinking noted to the guidewire and slight friction was experienced when the device was hydrated and advanced though a demonstration microcatheter.The damage noted to the ptfe coating is indicative of backloading of the guidewire into the introducer causing skiving of the pfte coating, this is unlikely to have caused or contributed to the friction experienced and the kinking to the guidewire.An assignable cause of handling damage will be assigned to the analyzed 'guidewire ptfe coating peeling.' as the reported hydrophilic coating peeling was not confirmed, an assignable cause of not confirmed will be assigned to the reported 'hydrophilic coating peeling.' it is probable that the patient¿s anatomy may have caused the kinking noted to the guidewire and friction noted during advancement.An assignable cause of procedural factors will be assigned to the reported and analyzed 'guidewire difficult to advance' and to the analyzed 'guidewire kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19779011
Report Number3012931345-2024-00129
Device Sequence Number8110699
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)231209(10)0000096010
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Catalogue NumberM00313310
Device Lot Number0000096010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F SHEATH (NON-STRYER); XT-27 CATHETER (STRYKER)
Patient Age45 YR
Patient SexMale
Patient RaceAsian